Home » Browse Health Topics » Anxiety and Panic » Recommendation for discontinuing Xanax (Alprazo...
Recommendation for discontinuing Xanax (Alprazolam)
Dear Ask The Doctor:
Hi, i have been taking xanax for my fear of flying. i have had a lot of flights in the past 6 months for business maybe about 30 and would take a 2 mg bar for each flight. i just got back from a trip around America and since i got back i have had some anxiety i would have taken about 20 2 mg bars in the past 2 months i have gone weeks at a time without taking them , but the 2 past week i have had a little anxiety and have taken about 6 times. i want to stop would i be dependant and need to taper off?
Answer:I do understand your concern. Xanax or alprazolam is used in the treatment of anxiety disorder, panic disorder and anxiety associated with depression. The drug must be used with caution because there is a high potential for drug dependency. Rebound or withdrawal symptoms, including seizures, may occur following abrupt discontinuation or large decreases in dose. I would suggest that you see your doctor for appropriate recommendations to taper off the drug.
Have a Question? Ask The Doctor Here.
Sign In to join in the conversation.
For the past couple of months I've been regular...
For the past couple of months I've been regularly experiencing nosebleeds when I'm stressed. It typically happens whe...
I've been prescribed Lorazepam 05mg for my anxiety
I've been prescribed Lorazepam 0.5mg for my anxiety. I have to take two once a day. They do not work for me. I still ...
Viibryd: duration of side effects
How long do side effects on viibryd last? Started taking 20mg and cut down to 10mg and have been dizzy since I starte...
Rapid breathing even after a brisk walk , chest...
Rapid breathing even after a brisk walk , chest pain due to the extreme stress level ,depression ,pcos, neck pain
Atleast a month ago i wasnt able to sleep at night
Atleast a month ago i wasnt able to sleep at night because i would see scary stuff in the dark and it kept me from sl...
Hi i have pain above my left ear inside
Hi. i have pain above my left ear inside head. feeling light headed. anxiety.
I am currently taking 20mg citalopram to help w...
I am currently taking 20mg citalopram to help with my ocd. I enjoy an alcaholic drink my question is, can you still d...
Having a anxiety attack after taking vitamin b ...
Having a anxiety attack after taking vitamin b complex should I seek medical attention
Can I start new anxiety medication
Hi, I have anxiety and I have been on Lexapro in the past which has worked. I went off it for a couple of years but t...
Anxiety stomach ache or something else
I have a mild stomach ache that's not constantly there, could it be anxiety?
You’re in good hands, meet ATD’s founding physicians.
Dr. Suneel Sharman M.D.
- Board Certified GP
- CMO ATD Health Network Inc.
- Adjunct Professor at U Of T
Dr. Kunaal Jindal M.D.
- Board Certified Plastic Surgeon
- Director ATD Health Network Inc.
- Fellowship Training Atlanta, GA